Alert archive / Kentucky / Tornado Warnings in 2023

Tornado Warning 20, NWS Louisville, KY

April 5, 20234 counties in Kentucky

NWS Louisville, KY issued this tornado warning at Apr 5, 2023, 5:17 PM EDT for 4 counties in Kentucky. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2023, 5:17 PM EDT (21:17 UTC)
Expired
Apr 5, 2023, 5:32 PM EDT
In force
15 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Henry County, KY, Jefferson County, KY, Oldham County, KY, Shelby County, KY

The radar

The Louisville radar (KLVX), 59 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 2:38 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2023-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2023-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 386 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
630 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
386 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

378 
WFUS53 KLMK 052117
TORLMK
KYC103-111-185-211-052145-
/O.NEW.KLMK.TO.W.0020.230405T2117Z-230405T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
517 PM EDT Wed Apr 5 2023

The National Weather Service in Louisville has issued a

* Tornado Warning for...
  Southeastern Oldham County in central Kentucky...
  Northwestern Shelby County in central Kentucky...
  Southwestern Henry County in central Kentucky...
  Northeastern Jefferson County in central Kentucky...

* Until 545 PM EDT.

* At 517 PM EDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located over
  Anchorage, moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  La Grange around 530 PM EDT.

Other locations in the path of this tornadic thunderstorm include New
Castle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3820 8557 3827 8562 3850 8518 3835 8511
TIME...MOT...LOC 2117Z 243DEG 47KT 3826 8553 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

RJS
2 follow-up statements
587 
WWUS53 KLMK 052127
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
527 PM EDT Wed Apr 5 2023

KYC111-052137-
/O.CAN.KLMK.TO.W.0020.000000T0000Z-230405T2145Z/
Jefferson KY-
527 PM EDT Wed Apr 5 2023

...THE TORNADO WARNING FOR NORTHEASTERN JEFFERSON COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central Kentucky.

LAT...LON 3835 8511 3825 8541 3826 8541 3827 8542
      3834 8545 3850 8518
TIME...MOT...LOC 2127Z 243DEG 47KT 3832 8538 

$$

KYC103-185-211-052145-
/O.CON.KLMK.TO.W.0020.000000T0000Z-230405T2145Z/
Oldham KY-Shelby KY-Henry KY-
527 PM EDT Wed Apr 5 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
SOUTHEASTERN OLDHAM...NORTHWESTERN SHELBY AND SOUTHWESTERN HENRY
COUNTIES...

At 527 PM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near La
Grange, moving northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
  New Castle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3835 8511 3825 8541 3826 8541 3827 8542
      3834 8545 3850 8518
TIME...MOT...LOC 2127Z 243DEG 47KT 3832 8538 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

RJS
915 
WWUS53 KLMK 052132
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
532 PM EDT Wed Apr 5 2023

KYC103-185-211-052141-
/O.CAN.KLMK.TO.W.0020.000000T0000Z-230405T2145Z/
Oldham KY-Shelby KY-Henry KY-
532 PM EDT Wed Apr 5 2023

...THE TORNADO WARNING FOR SOUTHEASTERN OLDHAM...NORTHWESTERN SHELBY
AND SOUTHWESTERN HENRY COUNTIES IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area.  However gusty 
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Louisville.

LAT...LON 3835 8511 3825 8541 3826 8541 3827 8542
      3834 8545 3850 8518
TIME...MOT...LOC 2131Z 243DEG 47KT 3835 8531 

$$

RJS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 5, 3:29 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 5, 3:29 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
329 PM EDT Wed Apr 5 2023

.Short Term (Now through Thursday)...
Issued at 325 PM EDT Wed Apr 5 2023

...Severe Thunderstorms Remain Possible This Evening With Flooding
Risk across south-central KY...

Threat of strong to severe storms remains for late this afternoon
and into the evening hours. A broken line of strong to severe storms
stretches from Columbus OH through southern IN to Jasper and
Evansville to Paducah, KY. While the focus for severe weather is
along the main line working into our CWA as of the writing of this
discussion, with temperatures already in the low/mid 80s this
afternoon SBCAPE is between 1000-1500 J/kg with steep low/mid-level
lapse rate, an isolated supercell out ahead of the main line is not
out of the question. We will be watching areas across
western/central TN where there has been more sunshine today. Many of
the CAMS have been hinting at the possibilAity of a few isolated
supercells developing ahead of the line and moving into
central/southern KY. Model soundings continue to show a good
unidirectional wind profile for organized convection and DCAPE near
1000 J/kg supporting damaging straight line wind gusts as the main
threat. While most of the SRH and directional shear is off to our
north, it is still possible we could get a couple of spin-up
tornadoes. The line is expected to work westward and reach the I-65
corridor from Louisville to Bowling Green around 21-22z the over
towards Lexington and the Bluegrass down into the Lake Cumberland
region by 23-01z. Severe threat will likely be out of our CWA before
midnight.

Winds have been gusting 30 to 40+ mph as we were able to mix out
very well this afternoon. Winds will diminish with the passage of
the showers and storms so wind advisory will be allowed to expire at
00z this evening. Cold front will work across central KY/southern IN
this evening and temperatures will fall from the 60s/70s this
evening into the 40s/50s by tomorrow morning. Models have been
consistent the last couple of runs at slowing the cold front across
south-central and eastern KY overnight into tomorrow morning. As the
front stalls, a second wave of heavy rain with some embedded
convection will work northward out of LA/AR and across the TN Valley
into southern KY during the overnight hours. Given that current 6 hr
FFG across the Lake Cumberland region and parts of the Bluegrass are
between 2.00" to 2.50"with some locations even lower and current QPF
values for tonight into tomorrow range between 2 to 3 inches, went
ahead and issued a flood watch for our counties across south-
central KY into the Lake Cumberland region for possible flash
flooding overnight.

Tomorrow will be significantly colder than today with lingering
cloud cover across the Ohio Valley. Light rain is expected through
the morning then diminish from northwest to southeast by the
afternoon. Afternoon temperatures will only be in the low/mid 50s.

.Long Term (Thursday night through Tuesday)...
Issued at 201 PM EDT Wed Apr 5 2023

Much quieter weather is expected in the Long Term.

Thursday night through Friday night high pressure over the Midwest
and Great Lakes will build into the region, suppressing rain to our
south other than possibly some light rain in the Lake Cumberland
area on the north edge of the precipitation shield. Lows Thursday
night and Friday night will primarily be in the 40s, with cold spots
slipping into the upper 30s. Widespread frost is not expected given
borderline temperatures, a light breeze staying up through the night
as the center of the high misses us to the north, and we'll hold on
to some cloud cover.

Saturday a weak 5H shortwave trough will cross the lower Mississippi
Valley with a subtle inverted surface trough stretching from
Louisiana to Kentucky. The best moisture associated with this system
will stay over the Deep South...can't rule out a few raindrops
making it up to the Kentucky/Tennessee border.

Sunday through Wednesday ridging at the surface with gradually
increasing ridging aloft and low atmospheric moisture content will
keep us dry with moderating temperatures. Looks like we'll be back
into the 80s by Wednesday. Increased chances of warmer and drier
weather will continue through mid April.

&&

.Aviation (00Z TAF Issuance)
Issued at 135 PM EDT Wed Apr 5 2023

A broken line of showers and strong to severe thunderstorms
stretching from Fort Wayne, IN through Indianapolis into KHNB and
down around Cape Girardeau MO is working into the area. These strong
storms and showers will work through now and could be mostly out of
the area by 04z as the line works from west to east. Gusty winds
remain the main threat with these thunderstorm complexes. Winds have
also been gusty all day and that will continue until about the time
the storms and cold front work through this afternoon and evening.
Gust this afternoon will still reach 35+ kts. Outside of the passing
storms the forecast features mainly VFR conditions for HNB/SDF with
periods of MVFR for LEX to BWG where the front and associated
precipitation is expected to stall later tonight and into the day
tomorrow. While it won't be as windy wet weather with waves of rain
are possible from BWG to LEX into the morning. Mid clouds will
linger into tomorrow but winds will be less and expect conditions to
dry out during the day.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Wind Advisory until 8 PM EDT /7 PM CDT/ this evening for
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

     Flood Watch from midnight EDT /11 PM CDT/ tonight through
     Thursday afternoon for KYZ054>057-064>067-070>078-081-082.

IN...Wind Advisory until 8 PM EDT /7 PM CDT/ this evening for
     INZ076>079-083-084-089>092.

&&

Short Term........BTN
Long Term.........13
Aviation..........BTN
Hazardous weather outlook, Apr 5, 3:34 PM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
334 PM EDT Wed Apr 5 2023

KYZ026-027-035>037-039>043-045>049-053-061>063-061945-
Ohio-Grayson-Franklin-Scott-Harrison-Anderson-Woodford-Fayette-
Bourbon-Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-
Butler-Edmonson-Hart-
Including the cities of Hartford, Leitchfield, Frankfort,
Georgetown, Cynthiana, Lawrenceburg, Versailles, Lexington, Paris,
Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville,
Winchester, Hodgenville, Morgantown, Brownsville, and Horse Cave
334 PM EDT Wed Apr 5 2023 /234 PM CDT Wed Apr 5 2023/

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING...
...SEVERE THUNDERSTORM WATCH 129 IN EFFECT UNTIL 10 PM EDT /9 PM
CDT/ THIS EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Severe storms are possible this afternoon and evening. The main
threat will be damaging straight line winds, but a brief tornado or
two can't be ruled out.

Heavy rain is expected overnight into early Thursday morning and may
result in local flooding problems.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed now through this evening.

GENERAL STORM MOTION OF THE DAY:

Storms will move northeast around 60 mph.

Any users of this storm motion must be aware that thunderstorm
activity can be erratic and constantly evolving. Please use this with
caution and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-KYZ023>025-028>034-038-061945-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Hardin-Bullitt-Oldham-Trimble-
Henry-Shelby-Spencer-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Elizabethtown, Shepherdsville,
Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville,
and Taylorsville
334 PM EDT Wed Apr 5 2023 /234 PM CDT Wed Apr 5 2023/

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING...
...TORNADO WATCH 127 IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS
AFTERNOON...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Severe storms are possible this afternoon and evening. The main
threat will be damaging straight line winds, but a brief tornado or
two can't be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed now through this evening.

GENERAL STORM MOTION OF THE DAY:

Storms will move northeast around 60 mph.

Any users of this storm motion must be aware that thunderstorm
activity can be erratic and constantly evolving. Please use this with
caution and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ054>057-064>067-070>078-081-082-061945-
Marion-Boyle-Garrard-Madison-Green-Taylor-Casey-Lincoln-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Lebanon, Danville, Lancaster, Richmond,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
334 PM EDT Wed Apr 5 2023 /234 PM CDT Wed Apr 5 2023/

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING...
...SEVERE THUNDERSTORM WATCH 129 IN EFFECT UNTIL 10 PM EDT /9 PM
CDT/ THIS EVENING...
...FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT
THROUGH THURSDAY AFTERNOON...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Severe storms are possible this afternoon and evening. The main
threat will be damaging straight line winds, but a brief tornado or
two can't be ruled out.

Heavy rain is expected overnight into early Thursday morning and may
result in local flooding problems.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed now through this evening.

GENERAL STORM MOTION OF THE DAY:

Storms will move northeast around 60 mph.

Any users of this storm motion must be aware that thunderstorm
activity can be erratic and constantly evolving. Please use this with
caution and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

BTN/13

In the hours before

Special weather statement, Apr 5, 3:17 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Louisville KY
317 PM EDT Wed Apr 5 2023

INZ079-051930-
Jefferson IN-
317 PM EDT Wed Apr 5 2023

...A strong thunderstorm will impact portions of northern Jefferson
County through 330 PM EDT...

At 317 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Madison, moving northeast at 55 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northern Jefferson
County, including the following locations... Wakefield, Middlefork,
Canaan, Volga, Five Points, China, Dupont, Belleview, Bryantsburg and
Wirt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.

A Tornado Watch remains in effect until 500 PM EDT for south central
Indiana.

&&

LAT...LON 3886 8520 3876 8560 3885 8559 3886 8557
      3888 8557 3888 8554 3891 8553 3891 8520
TIME...MOT...LOC 1917Z 244DEG 49KT 3890 8541

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

RJS
Special weather statement, Apr 5, 3:21 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Louisville KY
321 PM EDT Wed Apr 5 2023

INZ077>079-092-051945-
Washington IN-Jefferson IN-Clark IN-Scott IN-
321 PM EDT Wed Apr 5 2023

...A strong thunderstorm will impact portions of southwestern
Jefferson, north central Clark, Scott and central Washington Counties
through 345 PM EDT...

At 321 PM EDT, Doppler radar was tracking a strong thunderstorm near
Salem, moving northeast at 55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Scottsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 500 PM EDT for south central
Indiana.

&&

LAT...LON 3883 8571 3882 8570 3882 8562 3864 8556
      3846 8615 3864 8616 3875 8590 3873 8589
      3873 8586 3878 8582 3878 8580 3879 8580
      3883 8573
TIME...MOT...LOC 1921Z 244DEG 49KT 3853 8609

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RJS
Special weather statement, Apr 5, 3:31 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Louisville KY
331 PM EDT Wed Apr 5 2023

INZ083-052000-
Dubois IN-
331 PM EDT Wed Apr 5 2023

...Strong thunderstorms will impact portions of Dubois County through
400 PM EDT...

At 331 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winslow to Boonville. Movement was east at
45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Jasper around 350 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.

A Tornado Watch remains in effect until 500 PM EDT for south central
Indiana.

&&

LAT...LON 3851 8707 3850 8706 3851 8705 3851 8700
      3850 8698 3850 8696 3849 8696 3849 8695
      3851 8693 3850 8691 3850 8688 3853 8683
      3853 8678 3820 8680 3820 8707
TIME...MOT...LOC 1931Z 256DEG 39KT 3841 8721 3804 8724

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RJS
Special weather statement, Apr 5, 4:15 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Louisville KY
415 PM EDT Wed Apr 5 2023

INZ076-077-083-084-089-090-052045-
Crawford IN-Orange IN-Washington IN-Perry IN-Dubois IN-Harrison IN-
415 PM EDT Wed Apr 5 2023

...Strong thunderstorms will impact portions of northwestern
Harrison, southeastern Dubois, Crawford, northeastern Perry, southern
Orange and southwestern Washington Counties through 445 PM EDT/345 PM
CDT/...

At 415 PM EDT/315 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles west of English to
12 miles southwest of Carefree Town. Movement was east at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  English and Carefree Town around 425 PM EDT.

Other locations in the path of these storms include Corydon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 PM EDT/400 PM CDT/ for
south central Indiana...and central Kentucky.

&&

LAT...LON 3860 8625 3824 8601 3818 8633 3820 8636
      3817 8638 3812 8668 3840 8683
TIME...MOT...LOC 2015Z 259DEG 49KT 3835 8667 3815 8655

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RJS
Local storm report, Apr 5, 4:30 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 PM EDT WED APR 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     2 ENE HARTFORD          37.46N 86.86W
04/05/2023  M60 MPH          OHIO               KY   MESONET

            WIND GUST OF 60 MPH OBSERVED AT OHIO COUNTY
            KENTUCKY MESONET SITE (HTFD).

&&

CSG
Local storm report, Apr 5, 4:48 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
448 PM EDT WED APR 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     STEPHENSPORT            37.92N 86.53W
04/05/2023                   BRECKINRIDGE       KY   PUBLIC

            LARGE TREE REPORTED DOWN ON A HOUSE IN
            STEPHENSPORT. TIME ESTIMATED FROM RADAR.

&&

CSG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:37 PM EDTFlood WatchLMKAdair, Allen, Barren, Boyle, Casey, Clinton and 13 more12 hr
Apr 5, 3:11 PM EDTSpecial Weather StatementLMKMeade34 min
Apr 5, 3:56 PM EDTSevere Thunderstorm WarningLMKButler, Grayson, Logan, Ohio, Warren34 min
Apr 5, 3:59 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio31 min
Apr 5, 4:23 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade37 min
Apr 5, 4:29 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Breckinridge, Butler, Edmonson, Grayson and 6 more31 min
Apr 5, 4:31 PM EDTTornado WarningLMKMeade14 min
Apr 5, 4:49 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade, Nelson26 min
Apr 5, 4:57 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Grayson, Hardin, Hart and 4 more48 min
Apr 5, 5:08 PM EDTSevere Thunderstorm Warning Destructive damage threatLMKBullitt, Henry, Jefferson, Oldham, Shelby, Spencer and 1 more37 min
Apr 5, 5:36 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby, Trimble24 min
Apr 5, 5:38 PM EDTSevere Thunderstorm WarningLMKAdair, Allen, Anderson, Barren, Boyle, Casey and 13 more37 min
Apr 5, 5:55 PM EDTSpecial Weather StatementLMKHarrison, Scott50 min
Apr 5, 6:05 PM EDTSpecial Weather StatementLMKBourbon, Fayette, Jessamine, Mercer, Nicholas, Woodford40 min
Apr 5, 6:12 PM EDTSevere Thunderstorm WarningLMKBourbon, Boyle, Clark, Fayette, Garrard, Harrison and 7 more48 min
Apr 5, 6:14 PM EDTSpecial Weather StatementLMKAdair, Metcalfe, Russell46 min
Apr 5, 6:57 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Nicholas33 min

Nearby

Tornado Warnings in Kentucky, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.